MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU50310
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Codes Stroke/CVA (1770); Fall (1848); Bone Fracture(s) (1870); Low Blood Pressure/ Hypotension (1914); Sepsis (2067); Confusion/ Disorientation (2553); Abdominal Distention (2601); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Facial Paralysis (4585); High White Blood Cell Count (4594)
Date of Event 03/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Reported via clinical study: it was reported cerebral vascular accident (cva) and incomplete seal occurred.A left atrial appendage (laa) closure procedure was performed and a 31mm watchman flx closure device was implanted with complete seal noted.The patient was discharged on apixaban and aspirin.During the four (4) month follow up transesophageal echocardiogram (tee) performed on (b)(6) 2022, imaging showed incomplete laa seal of unknown jet size.On (b)(6) 2025, the patient presented to the hospital with a hip fracture following a ground-level fall two (2) days prior and admitted to the hospital.On (b)(6) 2025, lab findings demonstrated hypotension and marked leukocytosis.Computed tomography (ct) imaging of the abdomen and pelvis revealed colitis, and a seven-day antibiotic course was initiated.The event was reported as sepsis.On (b)(6) 2025 (1,408 days post-index procedure), the patient developed a stroke while on aspirin therapy.Clopidogrel was initiated in response.The following day, the patient developed facial droop, and a magnetic resonance imaging (mri) of the brain was performed which revealed ischemic stroke.On (b)(6) 2025, the hip fracture and sepsis events were considered resolved, and the patient was discharged.On (b)(6) 2025, clopidogrel medication was discontinued.
 
Additional Manufacturer Narrative
B5: information added h6 patient codes added: confusion/disorientation, appropriate code/term not available (used for hyponatremia and siadh (syndrome of inappropriate antidiuretic hormone secretion) as mentioned in the complaint summary, and abdominal distention.
 
Event or Problem Description
Reported via clinical study it was reported cerebral vascular accident (cva) and incomplete seal occurred.A left atrial appendage (laa) closure procedure was performed and a 31mm watchman flx closure device was implanted with complete seal noted.The patient was discharged on apixaban and aspirin.During the four (4) month follow up transesophageal echocardiogram (tee) performed on (b)(6) 2022, imaging showed incomplete laa seal of unknown jet size.On (b)(6) 2025, the patient presented to the hospital with a hip fracture following a ground-level fall two (2) days prior and admitted to the hospital.On (b)(6) 2025, lab findings demonstrated hypotension and marked leukocytosis.Computed tomography (ct) imaging of the abdomen and pelvis revealed colitis, and a seven-day antibiotic course was initiated.The event was reported as sepsis.On october 21, 2025 (1,408 days post-index procedure), the patient developed a stroke while on aspirin therapy.Clopidogrel was initiated in response.The following day, the patient developed facial droop, and a magnetic resonance imaging (mri) of the brain was performed which revealed ischemic stroke.On (b)(6) 2025, the hip fracture and sepsis events were considered resolved, and the patient was discharged.On (b)(6) 2025, clopidogrel medication was discontinued.It was further reported that on (b)(6) 2025, the patient was admitted to the hospital for increased confusion and acute delirium in the presence of hyponatremia, secondary to siadh (syndrome of inappropriate antidiuretic hormone secretion), as well as orthostatic hypotension and abdominal distention.This event was also noted to be related to the stroke event.On (b)(6) 2025, the patient was discharged.

Brand Name
WATCHMAN FLX?
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23728381
Report Number2124215-2025-86779
Device Sequence Number9210999
Product Code NGV
UDI-Device Identifier08714729860518
UDI-Public(01)08714729860518(17)240926(10)28096101
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2024
Device Model NumberM635WU50310
Device Catalogue NumberM635WU50310
Device Lot Number0028096101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date12/17/2025
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexMale
Patient RaceWhite